Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting meds today!
Aug 15, 2006

Dear Dr. Young: Two months ago I was concerned about my last counts: CD4- 539/26% and V.L.:100.000. I was not on treatment but was scared to have an unpleasent drop of CD counts on my next labs with such a high viral load. Fortunately my last counts (08/02/2006) showed only a small decrease in CD4 (503/25%) The viral Load was 80.000. Still high. Thanks to your optimism, I decided to start meds immediately. I am starting today on Sustiva/Truvada. I am very happy with my decision on starting now. Waiting for a further destruction of my immune system made me very anxious. I will keep you posted with my evolution wich I expect to be good. Thank you! Juan - Madrid (Spain)

Response from Dr. Young

Thanks for your post.

You do have a modestly high viral load and generally stable CD4 count. With your percentages, I'd be supportive of a proactive stance and intiation of treatment.

Let's keep our fingers crossed that you'll be among the many HIVers that tolerate this regimen well. Know that if your here in the US, tenofovir/FTC (Truvada) and efavirenz (Sustiva) can be combined into the triple coformulated pill, Atripla.

Let us know how your first days go. The blog will be of considerable interest to many readers. Best, BY



Previous
Crossing the blood-brain barrier
Next
When should be tested after PEP?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement